# SDR CA140203006

- Difficulty date: January 26, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Pwa JT15D5
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Duct
- Condition: Contaminated
- Location: Bypass
- Stage of operation: CR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) THE CREW ABORTED A MISSION DUE TO FUMES AND A STRONG OIL ODOR COMING FROM THE BLEED AIR SYSTEM.  DECLARED AN IN-FLIGHT EMERGENCY, IFE AND LANDED WITHOUT INCIDENT.  THE MAINTENANCE TROUBLESHOOTING COFIRMED THAT THE ODOR WAS COMING FROM THE NR 1 ENGINE.  DURING THE INSPECTION OF THE ENGINE BLEED AIR DUCTS, A HEAVY AMOUNT OF OIL FILM WAS FOUND ON THE INSIDE OF BOTH THE LT AND RT SIDE DUCTING.  A BORESCOPE INSPECTION REVEALED ONLY A SLIGHT AMOUNT OF AN OIL FILM IN THE ENGINE BYPASS DUCT AND THE NR 4 BEARING AREA. NO OIL WAS DETECTED WITHIN THE IGNITER PORTS. THE ENGINE WILL BE REMOVED FOR FURTHER INVESTIGATION.
